[Home ] [Archive]    
:: Main :: About :: Current Issue :: Archive :: Search :: Submit :: Contact ::
:: Volume 13, Issue 1 (8-2015) ::
3 2015, 13(1): 26-0 Back to browse issues page
Adverse drug reactions causing admission to a Pediatric Hospital in Hamedan – Iran: a 2 years study
Mojgan Safari , Zahra Zandian , Sima Vakili , Bahman Rasuli
Abstract:   (27 Views)
Severe adverse drug reactions are an important cause of childhood morbidity and mortality. Despite this, few reports in the literature describe it. This study was designed to evaluate the admitted pediatric patients due to adverse drug reactions. This retrospective study was conducted at Pediatric ward of Besat Hospital. The records of hospitalized patients that admitted with diagnosis of adverse drug reactions enrolled in study over a 2 years period. The data collected on a data collection form using the records of the patients and included the patient demographic features (age, gender, allergy history, primary cause for drug administration) and drug information (name, duration of use, description of drug reaction, duration of drug reaction and concomitant use of drugs). Thirty-five patients were enrolled in study. Of them, 24 (68.6%) were male and 11 (31.4%) were female. Ages were under 1 years old in 5 (14%), between 1 to 5 years old in 22 (63%) and beyond 5 years old in 8 (23%) patients. Most patients (88.5%) had no known drug allergies. The primary cause for drug administration was upper respiratory tract infections (43%), diarrhea (26%), seizure (14%), gastroenteritis (8.5%) and vomiting (8.5%). Drugs most frequently cited included: Furazolidone (n = 9), Penicillin (n = 8), Amoxicillin (n = 7), Co-Trimoxazole (n = 4) and Phenobarbital (n = 4). Most frequent reactions were: skin rashes (83%), arthralgia (37%), fever (34%), pruritus (23%) and edema (11.5%). Understanding causality and preventability of adverse drug reactions will significantly aid in better therapeutic monitoring for children receiving the same therapy in future.
Full-Text [PDF 179 kb]   (9 Downloads)    
Article Type: Research Article |
Add your comments about this article
Your username or Email:

Write the security code in the box >



XML     Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Safari M, Zandian Z, Vakili S, Rasuli B. Adverse drug reactions causing admission to a Pediatric Hospital in Hamedan – Iran: a 2 years study. 3. 2015; 13 (1) :26-0
URL: http://ijpt.iums.ac.ir/article-1-268-en.html
Volume 13, Issue 1 (8-2015) Back to browse issues page
مجله داروشناسی و درمان شناسی ایران Iranian Journal of Pharmacology and Therapeutics
Persian site map - English site map - Created in 0.254 seconds with 801 queries by yektaweb 3525